MAUDE Adverse Event Report: BIOMERIEUX, INC VITEK® 2 AST-GN69 TEST KIT

BIOMERIEUX, INC VITEK® 2 AST-GN69 TEST KIT
Catalog Number 413400
Medical Device Problem Code Incorrect, Inadequate or Imprecise Result or Readings (1535)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Type of Reportable Event Malfunction
Event or Problem Description
A customer from the united states notified biomérieux of obtaining false resistant trimethoprim/sulfamethoxazole (sxt) when testing a patient strain of stenotrophomonas maltophilia, isolated from a urine sample, with the vitek® 2 ast-gn69 test kit (ref 413400).The customer repeated testing and received the same false resistant results.The customer sent out the strain to a reference lab, and they obtained a susceptible result.The customer reported that the patient was on antibiotics: cipro 500mg.There is no indication or report from the laboratory that the discrepant result led to any adverse event related to the patient's state of health.A biomérieux internal investigation has been initiated.
 
Additional Manufacturer Narrative
An internal investigation was performed for false resistant trimethoprim/sulfamethoxazole (sxt) results when testing a patient strain of stenotrophomonas maltophilia, isolated from a urine sample, with the vitek® 2 ast-gn69 test kit (ref 413400).The strain was submitted for investigation.The submitted strain was subcultured, and the identification was confirmed as s.Maltophilia.Testing included ast-gn69 cards from the customer's lot (5890790403) and a random lot (5890758403) as well as broth microdilution (bmd) as the reference method for sxt02n formulation on this card.911750: the ast-gn69 cards tested resulted in resistant sxt mics >/=320 and 80, while sxt bmd mic

Brand Name
VITEK® 2 AST-GN69 TEST KIT
Common Device Name
VITEK® 2 AST-GN69 TEST KIT
Manufacturer (Section D)
BIOMERIEUX, INC
595 anglum road
saint louis MO 63042
MDR Report Key8018955
Report Number1950204-2018-00448
Device Sequence Number1352646
Product Code LON
UDI-Device Identifier03573026398460
UDI-Public03573026398460
Combination Product (Y/N)N
Initial Reporter StateIA
Initial Reporter CountryUS
PMA/510(K) Number
K110106
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 01/03/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/25/2020
Device Catalogue Number413400
Device Lot Number5890790403
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/01/2018
Supplement Date Received by Manufacturer12/06/2018
Initial Report FDA Received Date10/30/2018
Supplement Report FDA Received Date01/03/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1